Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Quad Cities, IA

June 8, 2009Des Moines County, Lee County, Iowa; Clark County, Missouri

NWS Quad Cities, IA issued this flash flood warning at Jun 8, 2009, 1:29 AM CDT for Des Moines County, Lee County, Iowa; Clark County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2009, 1:29 AM CDT (06:29 UTC)
Expired
Jun 8, 2009, 7:30 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Lee County, IA, Clark County, MO

The radar

The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:44 AM CDTFLASH FLOOD1 W Wayland, MOWATER RUNNING ACROSS HIGHWAY 136. RECEDED BY 221AM. ROAD WAS NOT CLOSED OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.5
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 080629
FFWDVN
IAC057-111-MOC045-081230-
/O.NEW.KDVN.FF.W.0010.090608T0629Z-090608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 AM CDT MON JUN 8 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF BURLINGTON...
  LEE COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...

* UNTIL 730 AM CDT

* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM MULTIPLE THUNDERSTORMS MOVING OVER THE WARNED 
  AREA IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  POINT...WEST BURLINGTON...ST. PAUL...PILOT GROVE...MIDDLETOWN...
  MEDIAPOLIS...DENMARK AND DANVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED FROM ADDITIONAL 
THUNDERSTORMS EXPECTED TO MOVE OVER THE AREA OVERNIGHT. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

&&

LAT...LON 4026 9195 4035 9195 4060 9185 4061 9174
      4060 9172 4081 9172 4081 9138 4107 9137
      4107 9096 4095 9096 4083 9109 4069 9112
      4065 9117 4060 9138 4057 9141 4050 9137
      4040 9137 4037 9145 4025 9150

$$

LE
2 follow-up statements
000 
WGUS73 KDVN 080926
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 AM CDT MON JUN 8 2009

IAC057-111-MOC045-081230-
/O.CON.KDVN.FF.W.0010.000000T0000Z-090608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-CLARK MO-
426 AM CDT MON JUN 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CLARK...DES MOINES AND LEE COUNTIES...

AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAINFALL HAD MOVED OUT OF THE WARNED AREA.  
HOWEVER...IT ALSO INDICATED THAT IN A STRIPE EXTENDING FROM JUST 
WEST OF KAHOKA MISSIOURI...THROUGH DONNELLSON IOWA TO NEAR MIDDLETON 
IOWA RECEIVED APPROXIMATELY 3 TO 5 INCHES OF RAINFALL SINCE 
MIDNIGHT.  

ADDITIONAL RAINFALL IS EXPECTED IN THE NEXT SEVERAL HOURS...AND MAY 
BE HEAVY AT TIMES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST POINT...
WEST BURLINGTON...ST. PAUL...PILOT GROVE...MIDDLETOWN...MEDIAPOLIS...
FRANKLIN...DONNELLSON...REVERE...KAHOKA AND NEW BOSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4026 9195 4035 9195 4060 9185 4061 9174
      4060 9172 4081 9172 4081 9138 4107 9137
      4107 9096 4095 9096 4083 9109 4069 9112
      4065 9117 4060 9138 4057 9141 4050 9137
      4040 9137 4037 9145 4025 9150

$$

LE
000 
WGUS73 KDVN 081224
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 AM CDT MON JUN 8 2009

IAC057-111-MOC045-081232-
/O.EXP.KDVN.FF.W.0010.000000T0000Z-090608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-CLARK MO-
724 AM CDT MON JUN 8 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT FOR CLARK...DES
MOINES AND LEE COUNTIES...

FLASH FLOODING WAS REPORTED IN A FEW LOCATIONS OVERNIGHT...BUT MUCH 
OF THIS HAS RECEDED.  ADDITIONAL SHOWERS AND THUNDERSTORMS ARE 
EXPECTED TO REDEVELOP LATER THIS MORNING...AND MAY CAUSE FURTHER 
FLOODING PROBLEMS IF THEY MOVE OVER THE SAME AREAS AS THE OVERNIGHT 
RAINFALL.  

LAT...LON 4026 9195 4035 9195 4060 9185 4061 9174
      4060 9172 4081 9172 4081 9138 4107 9137
      4107 9096 4095 9096 4083 9109 4069 9112
      4065 9117 4060 9138 4057 9141 4050 9137
      4040 9137 4037 9145 4025 9150

$$

LE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:02 PM CDT, 10 hours 27 minutes earlier.

Area forecast discussion, Jun 7, 3:02 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT SUN JUN 7 2009

.SYNOPSIS...
THE 2 PM SURFACE ANALYSIS INDICATES UPPER MIDWEST RAPIDLY CLEARING
RAPIDLY OVER FORECAST AREA ALLOWING FOR FAVORABLE CONDITIONS FOR
CONVECTION LATE THIS AFTERNOON.  NOWCAST TOOLS SUGGEST INITIATION
ALONG AND ESPECIALLY WEST OF I-35 CIRCA 4-5 PM.  PROPAGATION VECTORS
AND VARIOUS LOCAL TECHNIQUES SUPPORT STRONG CONVECTION TO PROPAGATE
AND MOVE EAST NORTHEAST INTO FORECAST AREA THIS EVENING WITH BACK-
BUILDING POTENTIAL INTO MONDAY AM.  PW/S AOA 1.5 INCHES SUPPORT HEAVY
TO LOCALLY HEAVY RAINS.  UPPER AIR ANALYSIS SUPPORTS SFC LOW TO PASS
OVER FORECAST AREA EARLY TOMORROW WITH QUESTION OF REDEVELOPMENT
BEFORE SYSTEM MOVES EAST BY MID/LATE MONDAY AFTERNOON.

&&

.NEAR TERM...TONIGHT...
INITIATION AND MODEL VERIFICATION SUPPORT USAGE OF UKMET/HI RES ECMWF
FORCING...SUPPLEMENTED BY UPPER LEVEL FORCING OF 80 KM NAM-WRF.
FAIRLY STRAIGHTFORWARD FORECAST TONIGHT...LOCAL TOOLS AND TECHNIQUES
SUPPORT MCS WITH SOME BOWING SEGMENTS TO DEVELOP IN WESTERN HALF OF
IOWA AND MOVE INTO FORECAST AREA BY MID-EVENING WITH STRONG TRAINING
OF STORMS POTENTIAL ALONG AND NORTH OF HIGHWAY 30 ALONG 925-850 UPPER
LEVEL FRONT PER WARM ADVECTION WIND TOOL.  SOME MODEST INSTABILITY
MAY ALLOW PER LOCAL TECHNIQUES AND ALGORITHMS FOR ISOLATED SEVERE
INTO LATE EVENING...MAINLY FOR STRAIGHT LINE WINDS UP TO NEAR 60
MPH...MOST GUSTS WITH STORMS SHOULD FALL IN THE 35 TO 45 MPH RANGE.
LOW LEVEL JET OF 40 KTS LATER TONIGHT MAY ALLOW FOR ELEVATED
CONVECTION WITH SOME DRY INTRUSION FROM SW MAY SUPPORT ISOLATED
LARGE HAIL UP TO HALF DOLLAR SIZED...OR 1.25 INCH IN DIAMETER. HEAVY
RAIN MAIN RISK TONIGHT WITH LOCALIZED 1 TO 2 INCHES NORTH OF I-80 AND
LOCALIZED 3 PLUS POSSIBLE WITH TRAINING AND INTERSECTING BOUNDARIES
ALONG TRIPLE POINT.  SOME MINOR FLOODING POSSIBLE BUT AREA RIVERS AND
FLASH FLOOD GUIDANCE SUGGEST RISK NOT HIGH ENOUGH FOR A WATCH ATTM...
PASS FOR EVENING SHIFT TO REASSESS. MINS TONIGHT...HAVE KEPT MAINLY
IN MID TO UPPER 60S FOR WARMEST AND MUGGIEST MINS OF THIS WARM
SEASON.  ..NICHOLS..

.LONG TERM...MONDAY THROUGH NEXT SUNDAY...
MONDAY THROUGH TUESDAY NIGHT...AS ALWAYS WITH NOCTURNAL CONVECTION
AND MCS/S...WHAT DEBRIS AND BOUNDARIES THAT LINGER OUT OF SUN NIGHT
INTO MON MORNING WILL BE A BIG PLAYER FOR MIDDAY AND MON AFTERNOON
POTENTIAL. THE SHORT RANGE MODELS CONTINUE TO BE MORE PROGRESSIVE
WITH EJECTING UPPER TROF/NOW SEEN LIFTING OUT OF THE NORTHEAST GRT
BSN ON W/V IMAGERY/...WITH BULK OF THE LIFT/FORCING FROM THIS
FEATURE SHIFTING EAST AND SOUTHEAST OF THE DVN CWA AFTER 18Z MON.
BUT THE 12Z NAM AND GFS HAVE TRENDED BACK WESTWARD SOMEWHAT WITH
THEIR DEEP CONVECTIVE AXIS WITH A MAXIMUM ACRS THE SOUTHEAST THIRD
TO HALF OF THE DVN CWA BY 18Z. THIS WOULD SUGGEST MIDDAY OR EARLY
AFTERNOON STORMS FIRING ALONG AND EAST OF THE MS RVR...AND EVOLVING
AS THEY MIGRATE EASTWARD AHEAD OF THE FROPA AND BEST INSTABILITY
AXIS. THIS PROCESS OF COURSE HIGHLY DEPENDANT ON THE CONVECTION AND
DEBRIS LINGERING OUT OF SUNDAY NIGHT...AND EXPECT AN MCS ONGOING
ACRS THE NORTH HALF AND THEN PROPAGATING EASTWARD OR DECAYING
DIURNALLY THROUGH LATE MORNING AND WILL CONTINUE LIKELY POPS IN THE
MORNING FOR THIS POTENTIAL. SOME BACK BUILDING HEAVY RAINERS MAY
STILL BE ONGOING AT DAYBREAK ALONG AND NORTH OF I80...WITH LLVL
SHEAR VALUES AND SRH/S STILL SUPPORTING POSSIBLY AN EARLY MORNING
SEVERE RISK AGAIN BEFORE EXITING OR DECAYING AS WELL AS WIND
PROFILES BECOMING UNIFORM THROUGH THE COLUMN IN A WEST-TO-SOUTHWEST
MODE BY 18Z. THE NEW 12Z ECMWF SUPPORTS EARLIER THINKING OF THE
PRIME SIGNIFICANT CONVECTION TAKING OFF MON AFTERNOON OCCURRING TO
THE EAST AND SOUTHEAST OF THE DVN FCST AREA FROM NEAR THE WARM FRONT
IN NORTHERN LOWER MI...SOUTHWESTWARD ALONG TH BEST AFTERNOON
INSTABILITY AXIS THROUGH NW INDIANA AND CENTRAL IL....AND THEN
EXTENDING THROUGH AND SOUTHWEST OF THE ST LOUIS AREA. WILL KEEP
LIKELY POPS GOING IN THE FAR EAST AND SOUTHEAST CWA AFTER 18Z MON
ALONG THE WESTERN FRINGE/GRADIENT OF DEEP CONVECTIVE INDICE
MAX...BUT THEN TREND LOWER TO THE WEST AND ESPECIALLY POST-
FRONTALLY. THUS A SVR POTENTIAL ALONG WESTERN INSTABILITY GRADIENT
STILL POSSIBLE MON AFTERNOON IN THE FAR EASTERN CWA.  COULD
HAVE SOME DECENT WEST TO NORTHWEST POST FRONTAL SFC WINDS WITH GUSTS
AT LEAST 30 MPH LATE MON AFTERNOON AND EVENING...POSSIBLY HIGHER WITH
ANY GRAVITY WAVE INTERACTION. MOST PRECIP OUT OF THE DVN CWA BY 00Z
TUE...WITH SEASONABLY DECENT CAA REGIME SETTLING IN FOR LATER MON
NIGHT INTO TUE AND ONGOING TEMPS LOOK ON TARGET.

WITH CONFLUENT WESTERLIES TAKING SHAPE JUST UPSTREAM...LATEST MODEL
TRENDS SUPPORT AN EARLIER ARRIVAL OF NEXT MAIN WAVE OUT OF THE GRT
BSN WHICH COULD FUEL AN ELEVATED SHOWER OR EVEN AN MCS LIKE COMPLEX
ACRS AT LEAST THE SOUTHERN HALF OF THE FCST AREA LAT TUE NIGHT INTO
WED...WITH ANOTHER SURGE/WAVE RIPPLING ALONG THE LLVL BAROCLINICITY
WED NIGHT INTO EARLY THU MORNING. EACH OF THESE WAVE PASSAGES WILL
BE ACCOMPANIED BY A SOUTHWESTERLY ENHANCED LLJ AND ELEVATED THTA-E
FEED AND CONVERGENCE...WITH ENOUGH MID LAYER CAPES AND INSTABILITY
TO FUEL A FEW EMBEDDED THUNDERSTORMS ACRS THE SOUTHERN THIRD OF THE
FCST AREA TUE NIGHT AND AGAIN LATE WED INTO WED NIGHT. BUT HOW FAR
NORTH OR SOUTH THESE PROCESSES WILL OCCUR AND HOW MUCH OF THE LOCAL
AREA THEY WILL EFFECT STILL SOMEWHAT UNCERTAIN AND WILL MAINTAIN
SLIGHT CHC/C ACRS THE NORTH...AND MODERATE CHC POPS IN THE CENTRAL
ANS SOUTHERN CWA THROUGH THIS MID WEEK PERIOD. CLOUD COVER/DEBRIS
COULD MAKE WED GUIDANCE HIGHS TOO OPTIMISTICALLY MILD AND MAY
UNDERCUT FURTHER FORM THE ALREADY COOL/SUB-GUIDANCE HIGHS ONGOING IN
THE GRIDS. WILL WALK LINGERING OVERRUNNING SHOWERS OUT OF THE
SOUTHERN CWA THU MORNING...AND ANY CLEAR OUT WILL SET THE STAGE FOR
A SEASONABLY COOL THU NIGHT WITH SOME UPPER 40S POSSIBLE IN THE
NORTH.

MEDIUM RANGE ENSEMBLES GENERALLY SUGGEST DIGGING WEST COAST OR
INTERMOUNTAIN WEST L/W TROF TO EFFECTIVELY AMPLIFY EASTERN ROCKIES/
PLAINS UPPER RIDGING BY THE WEEKEND...MAINTAINING NORTHWEST FLOW AND
COOL INFLUX OUT OF CENTRAL CANADA FOR THE WEEKEND. THE EXTENDED
MODELS ARE DISAGREEING ON THE EXTENT OF THIS UPPER PATTERN BREAKDOWN
AND POSSIBILITY OF RIDGE RIDING OR UNDERCUTTING ENERGY PRODUCING THE
NEXT CHANCE FOR PRECIP IN THE LOCAL AREA. SOME LONG RANGE SIGNALS
SUGGEST MAYBE ELEVATED ACTIVITY EFFECTING THE LOCAL FCST AREA LATER
SAT NIGHT AND LINGERING INTO SUNDAY...BUT BIG MODEL DIFFERENCES MAKE
FOR MUCH UNCERTAINTY AND WILL ONLY GO WITH PHANTOM SLIGHT CHC POPS
FOR NOW FOR SAT NIGHT THRU SUNDAY NIGHT.    ..12..

&&

.AVIATION...
VFR CONDITIONS WITH PARTLY TO MOSTLY CLEAR SKIES UNTIL 01-03Z. LARGE
AREAS OF +TSRA/+SHRA TO OVERSPREAD DBQ-CID TERMINALS AFTER 03Z WITH
EXTENDED PERIODS OF MVFR TO IFR CONDITIONS...ESPECIALLY AFTER 06Z.
MLI TERMINAL TO EXPERIENCE PERIODS OF SHRA/TSRA OF VFR TO BRIEF MVFR
CONDITIONS AFTER 04Z THROUGH 12Z.  THE BRL TERMINAL TO REMAIN VFR
CONDITIONS WITH SCATTERED CONVECTION POSSIBLE AFTER 08Z.  AFTER
14Z...VFR CONDITIONS TO RETURN WITH LOCALIZED MVFR CIGS OF 2-3K
AGL AT DBQ-CID TERMINALS UNTIL 17Z.    ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/12
Hazardous weather outlook, Jun 7, 4:51 AM CDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 AM CDT SUN JUN 7 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
451 AM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF RAIN AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE
OUTLOOK AREA THIS MORNING...BUT WEAKEN CONSIDERABLY BY AFTERNOON.
THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND
BRIEF HEAVY RAIN. ISOLATED HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE.

LOW PRESSURE WILL BE MOVING INTO NORTHERN IOWA TONIGHT WITH A
TRAILING COLD FRONT MOVING ACROSS IOWA. NUMEROUS THUNDERSTORMS WILL
DEVELOP TONIGHT WITH SEVERE THUNDERSTORMS LIKELY. THE MAIN THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS GREATER THAN 60 MPH AND
HAIL LARGER THAN QUARTER SIZE. AN ISOLATED TORNADO IS POSSIBLE THIS
EVENING MAINLY NORTH OF HIGHWAY 30 IF THUNDERSTORMS CAN FORM NEAR A
STALLED BOUNDARY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY MORNING OVER THE
OUTLOOK AREA AS A COLD FRONT APPROACHES FROM THE WEST. REDEVELOPMENT
OF STORMS MONDAY AFTERNOON HINGES ON THE AMOUNT OF SUNSHINE AND
INSTABILITY AHEAD OF THE FRONT. AT THIS TIME THE MAIN THREAT OF
SEVERE STORMS MONDAY AFTERNOON WILL BE EAST OF A FREEPORT TO MACOMB
LINE.

THERE WILL BE A CHANCE OF THUNDERSTORMS ABOUT WEDNESDAY BUT IT IS
TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NEEDED
TONIGHT.

HAASE/LE

In the hours before

Special weather statement, Jun 7, 8:32 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT SUN JUN 7 2009

IAZ040-041-051-052-080230-
BENTON-BUCHANAN-DELAWARE-LINN-
832 PM CDT SUN JUN 7 2009

...SPECIAL WEATHER STATEMENT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF KEYSTONE...OR 30 MILES WEST OF
VINTON...MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GARRISON AROUND 910 PM CDT...
  MOUNT AUBURN AND VINTON AROUND 920 PM CDT...
  BRANDON AND URBANA AROUND 930 PM CDT...

PENNY SIZE HAIL...WINDS UP TO 60 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...MAY OCCUR WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4262 9158 4195 9174 4194 9231 4227 9231
      4230 9223 4230 9208 4250 9207
TIME...MOT...LOC 0131Z 248DEG 31KT 4207 9261
Special weather statement, Jun 7, 9:58 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT SUN JUN 7 2009

IAZ077-087-088-098-080400-
HENRY-JEFFERSON-VAN BUREN-WASHINGTON-
958 PM CDT SUN JUN 7 2009

...SPECIAL WEATHER STATEMENT...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES WEST OF DOUDS/LEANDO...OR 25 MILES
SOUTHWEST OF OTTUMWA...MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BATAVIA AND 9 MILES NORTHWEST OF DOUDS/LEANDO AROUND 1055 PM CDT...
  LIBERTYVILLE...8 MILES SOUTH OF ABINGDON AND 9 MILES WEST OF
  FAIRFIELD AROUND 1100 PM CDT...

PENNY SIZE OR LARGER HAIL...WINDS GREATER THAN 35 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...ARE POSSIBLE WITH
THIS STORM.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4114 9219 4117 9172 4090 9170 4078 9219
TIME...MOT...LOC 0257Z 233DEG 26KT 4069 9261

DLF
Local storm report, Jun 7, 11:06 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     DOUDS/LEANDO            40.83N 92.08W
06/07/2009                   VAN BUREN          IA   TRAINED SPOTTER

            TREE DOWN. ALSO VERY HEAVY RAIN AND HAIL...SIZE UNKNOWN.

&&

JH2
Special weather statement, Jun 7, 11:55 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CDT SUN JUN 7 2009

IAZ065>068-078-ILZ015-016-024-080600-
CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-LOUISA IA-ROCK ISLAND IL-
MERCER IL-HENRY IL-
1155 PM CDT SUN JUN 7 2009

...THUNDERSTORMS WITH HEAVY RAIN...

A CLUSTER OF THUNDERSTORMS EXTENDING FROM NEAR BLUE GRASS SOUTHWEST
THROUGH COLUMBUS JUNCTION WILL MOVE NORTH EAST INTO THE QUAD CITIES
BY 1 AM.  THESE STORMS WILL BRING LOCALLY HEAVY RAIN WITH INTENSE
RAINFALL RATES TO THE AREA.  THE HEAVY RAINS WILL LIKELY CAUSE
PONDING OF WATER ON ROADS AND COULD OVERWHELM SOME DRAINAGE SYSTEMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4179 9042 4139 9021 4115 9105 4151 9133

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:32 PM CDTSpecial Weather StatementDVNBenton, Buchanan58 min
Jun 7, 8:47 PM CDTSevere Thunderstorm WarningDVNBenton58 min
Jun 7, 9:47 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn32 min
Jun 7, 9:58 PM CDTSpecial Weather StatementDVNJefferson62 min
Jun 7, 10:26 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren64 min
Jun 7, 11:09 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Louisa, Muscatine, Washington51 min
Jun 7, 11:55 PM CDTSpecial Weather StatementDVNMuscatine, Scott65 min

Nearby

Flash Flood Warnings in Iowa, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.